Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 339, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2006, 2:47 PM CDT for Franklin County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 2:47 PM CDT (19:47 UTC)
- Expired
- Jun 12, 2006, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:08 PM CDT | HAIL 1 | 6 Ne Mulberry, AR | LARGE QUANTITY OF HAIL OCCURRING ALONG INTERSTATE 40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 121947 SVRTSA ARC047-122045- /O.NEW.KTSA.SV.W.0339.060612T1947Z-060612T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 247 PM CDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 345 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF OZARK... MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... WIEDERKEHR VILLAGE...ALTUS...DENNING AND BRANCH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3577 9386 3544 9408 3528 9401 3541 9370 $$
2 follow-up statements
000
WWUS54 KTSA 122008
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 12 2006
ARC047-122045-
/O.CON.KTSA.SV.W.0339.000000T0000Z-060612T2045Z/
FRANKLIN AR-
309 PM CDT MON JUN 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR FRANKLIN COUNTY...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATALULA TO VESTA...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VESTA...CECIL...
OZARK...CHARLESTON...MEG...PETER PENDER...WIEDERKEHR VILLAGE...
ALTUS...DENNING...BRANCH AND ALIX.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3574 9386 3544 9408 3523 9407 3524 9394
3541 9370
$$000
WWUS54 KTSA 122044
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON JUN 12 2006
ARC047-122054-
/O.EXP.KTSA.SV.W.0339.000000T0000Z-060612T2045Z/
FRANKLIN AR-
344 PM CDT MON JUN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 345
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM ACROSS EXTREME SOUTHEASTERN PORTIONS OF FRANKLIN COUNTY.
LAT...LON 3574 9386 3544 9408 3523 9407 3524 9394
3541 9370
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:28 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 10:28 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1028 AM CDT MON JUN 12 2006 .UPDATE... WILL SEND A QUICK UPDATE TO POP FORECAST TO REFLECT CURRENT TRENDS. ELEVATED THUNDERSTORMS CONTINUE TO DECREASE ACROSS NORTHEAST OKLAHOMA...WHILE ANOTHER LINE OF STORMS CONTINUES TO MOVE ACROSS WESTERN/CENTRAL OK. THIS LINE OF STORMS IS EXPECTED TO GRADUALLY WEAKEN THE REMAINDER OF THE MORNING HOURS AS LOW LEVEL JET SUPPORT DECREASES...BUT WILL LIKELY IMPACT MUCH OF THE AREA WEST OF TULSA BEFORE DOING SO. SYNOPTIC FRONT NEAR I-40 ALONG WITH OUTFLOW FROM MORNING ACTIVITY MAY SERVE AS FOCUS FOR ADDITIONAL STORMS DURING THE AFTERNOON. SKIES REMAIN CLEAR TO THE SOUTH AND THIS SHOULD ALLOW SUFFICIENT INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BE SEVERE. FORECAST HIGH TEMPS APPEAR REASONABLE THOUGH A FEW LOCATIONS MAY ULTIMATELY NEED TO BE LOWERED. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Jun 12, 12:53 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT MON JUN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1242 PM CDT MON JUN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... A CLUSTER OF SHOWERS AND ELEVATED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA THROUGH EARLY THIS AFTERNOON... SLOWLY WEAKENING IN THE PROCESS. THIS ACTIVITY WILL LEAVE AN OUTFLOW BOUNDARY POSITIONED SOMEWHERE ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS BY MID AFTERNOON...WHICH MAY SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. TEMPERATURES WARMING INTO THE LOWER TO MID 90S SOUTH OF I-40 WILL PROVIDE ENOUGH INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE. DAMAGING WIND WOULD BE THE MAIN SEVERE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT WILL BE REALIZED FOR TUESDAY. THE UPPER RIDGE WILL BUILD BACK INTO THE AREA BY THE END OF THE WORK WEEK...BRINGING HOTTER TEMPERATURES AND THE POTENTIAL FOR DANGEROUS HEAT INDICES INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 12, 2:18 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON JUN 12 2006
ARZ019-020-122015-
CRAWFORD AR-FRANKLIN AR-
218 PM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 218 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CHESTER TO 2 MILES SOUTHWEST
OF FIGURE FIVE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...PARADISE...
PINEY...CONCORD...BIDVILLE...MULBERRY...TONEY...LONELM...CRAVENS...
JETHRO...FERN...BARNES...TURNERS BEND...CASS...REDDING...
MOUNTAINBURG...ALMA...CHESTER...FURRY...DYER...FIGURE FIVE...RUDY...
LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 12, 2:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT MON JUN 12 2006
ARZ029-122030-
SEBASTIAN AR-
235 PM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF RYE HILL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...GREENWOOD...
BARLING...DAYTON...WITCHERVILLE...BURNVILLE...EXCELSIOR...BONANZA...
JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 53 min |
| Jun 12, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.